Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 39, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 25, 2008, 5:30 PM CDT for Mason County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2008, 5:30 PM CDT (22:30 UTC)
- Expired
- Apr 25, 2008, 6:02 PM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Mason County, IL
The radar
The Lincoln radar (KILX), 53 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| Apr 25, 1:27 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 25, 3:41 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 252230
SVRILX
ILC125-252315-
/O.NEW.KILX.SV.W.0039.080425T2230Z-080425T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
530 PM CDT FRI APR 25 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MASON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 615 PM CDT.
* AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
EAST OF BATH...OR ABOUT 7 MILES SOUTH OF HAVANA...AND WAS MOVING
NORTHEAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
EASTON...
MANITO...
ANOTHER LOCATION IN THIS WARNING IS...KILBOURNE.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4013 9007 4017 9021 4023 9015 4023 9013
4026 9012 4044 8992 4044 8973 4032 8971
4032 8970 4026 8961
TIME...MOT...LOC 2230Z 228DEG 53KT 4022 9003
$$
BARKER1 follow-up statement
000
WWUS53 KILX 252302
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
601 PM CDT FRI APR 25 2008
ILC125-252311-
/O.CAN.KILX.SV.W.0039.000000T0000Z-080425T2315Z/
MASON-
601 PM CDT FRI APR 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR MASON COUNTY IS CANCELLED...
AT 556 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT FOR THIS AREA UNTIL 8 PM. REMAIN
ALERT FOR THE POSSIBILITY OF ADDITIONAL SEVERE THUNDERSTORMS AND
WARNINGS.
LAT...LON 4013 9007 4017 9021 4023 9015 4023 9013
4026 9012 4044 8992 4044 8973 4032 8971
4032 8970 4026 8961
TIME...MOT...LOC 2301Z 228DEG 53KT 4052 8958
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:03 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 25, 3:03 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 303 PM CDT FRI APR 25 2008 .DISCUSSION... ISSUED 303 PM CDT FRI APR 25 2008 SHORT TERM...TONIGHT THROUGH MONDAY... MAIN SURFACE LOW NOW MOVING INTO WESTERN WISCONSIN WITH THE COLD FRONT EXTENDING SOUTH ACROSS EASTERN IOWA AND CENTRAL MISSOURI. ISOLATED ELEVATED STORMS HAVE BEEN BUBBLING UP THIS AFTERNOON WELL AHEAD OF THE FRONT IN CENTRAL ILLINOIS...BUT THE MOST WIDESPREAD CONVECTION WILL ACCOMPANY THE COLD FRONT AS IS MOVES THROUGH LATE THIS AFTERNOON AND THIS EVENING. THESE STORMS HAVE ALREADY DEVELOPED OVER IOWA AND MISSOURI...AND LINEAR EXTRAPOLATION PROJECTS THE FRONT INTO THE WESTERN PORTIONS OF THE FORECAST AREA BY 4 PM. THE FRONT IS THEN EXPECTED TO PROGRESS TO THE INTERSTATE 55 CORRIDOR BY 7PM... THEN EAST INTO INDIANA AND SOUTHERN ILLINOIS BEFORE MIDNIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL...WITH POSSIBLY WIND DAMAGE ALONG SMALL-SCALE BOWS/LEWPS. AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION...BUT THE THREAT APPEARS LOW AT THIS TIME. AFTER A SHORT BREAK ON SATURDAY...THE NEXT UPPER TROUGH NOW JUST OFF THE NORTHWEST COAST WILL MOVE INTO THE MIDWEST SATURDAY NIGHT. EXPECT MAINLY SHOWERS OVER THIS AREA BEGINNING AFTER MIDNIGHT IN WESTERN ILLINOIS AND ACROSS THE ENTIRE AREA ON SUNDAY. THE POTENTIAL WILL ALSO EXIST FOR ISOLATED THUNDER BASED ON RELATIVELY COOL TEMPS ALOFT WITH THE TROUGH AXIS...HOWEVER NO SEVERE IS EXPECTED. POPS WILL THEN TAPER OFF TO SLIGHT CHANCE SUNDAY NIGHT/MONDAY WITH SCATTERED WRAP-AROUND SHOWERS AS THE SURFACE LOW AND UPPER TROUGH AMPLIFY JUST TO OUR WEST. AS THIS SYSTEM EXITS THE REGION...AN UNSEASONABLY COOL CHUNK OF CANADIAN AIR WILL POUR INTO THE PLAINS AND MIDWEST. EXPECT LOW IN THE 30S SUNDAY NIGHT AND MONDAY NIGHT...WITH A FROST/FREEZE POSSIBLE IN THE NORTH. LONG TERM...TUESDAY THROUGH FRIDAY... HIGH PRESSURE WILL BE IN CONTROL TUESDAY AND THE FIRST PART OF WEDNESDAY. THIS WILL ALLOW COOL EARLY WEEK TEMPERATURES TO MODERATE TO NEAR NORMAL LEVELS. THE ANOMOUSLY STRONG CANADIAN HIGH SHOULD SHOVE MOISTURE QUITE A WAYS SOUTH BACK INTO THE GULF OF MEXICO...SO ANY MOISTURE RETURN AHEAD OF THE NEXT SYSTEM WILL BE PRETTY SLOW INITIALLY. THE LONGER RANGE GFS AND ECMWF ARE IN GENERAL AGREEMENT ON THE LARGE-SCALE MASS FIELDS THROUGH WEDNESDAY...BRINGING THE NEXT UPPER TROUGH INTO THE ROCKIES AND INDUCING LEE-SIDE CYCLOGENESIS BY 12Z THU. A WARM FRONT WILL SET UP EAST OF THE DEVELOPING LOW AND EXTEND EASTWARD TO JUST SOUTH OF ILLINOIS TOWARD THE END OF THE WEEK. IT STILL APPEARS THAT PRECIPTABLE MOISTURE WILL NOT BE SUFFICIENT FOR CONVECTION ALONG THE WARM FRONT ACROSS ILLINOIS UNTIL AT LEAST THURSDAY...AND MORE LIKELY ON FRIDAY. WILL CONTINUE WITH SLIGHT CHANCE POPS WEDNESDAY NIGHT INTO THURSDAY...AND RAISE THEM INTO THE CHANCE CATEGORY THURSDAY NIGHT AND FRIDAY. 04 && .AVIATION... ISSUED 115 PM CDT FRI APR 25 2008 EXPECT VFR CONDITIONS TO PREDOMINATE MUCH OF THIS AFTERNOON. CAPPING SHOULD KEEP ALL BUT A FEW VERY ISOLATED SHRA/TSRA FROM DEVELOPING IN THE WARM SECTOR. HOWEVER...EXPECT SQUALL LINE TO DEVELOP AHEAD OF FRONT... APPROACHING WESTERN TERMINALS BETWEEN 21-22Z... AND FAR EASTERN AREAS BETWEEN 00 AND 02Z. THERE IS SOME RISK OF A FEW STORMS DEVELOPING ON OUTFLOW BOUNDARY AHEAD OF MAIN SQUALL...AND WILL AMD IF NECESSARY. SQUALL LINE PASSAGE ITSELF SHOULD BE FAIRLY BRIEF...WITH MAIN IMPACTS ONLY LASTING ABOUT 1 HOUR OR SO. NOT EXPECTING MUCH OF ANY POST SQUALL STRATIFORM RAIN...BUT MVFR CIGS WITH SCATTERED SCUD AT LOWER LEVELS WILL LIKELY LAST A COUPLE HOURS AFTER SQUALL LINE PASSAGE. RECEIVED REPORT OF WIND SHEAR FROM KPIA A FEW MINUTES AGO...WITH 10KT AIRSPEED DECREASE WITHIN 500 FEET. HAD EARLIER REMOVED LLWS CONSIDERING SFC WINDS OF 20-25 KTS AND VAD/PROFILER WINDS HAVING DECREASED/MIXED DOWN TO 30-35 KTS AT ABOUT 1000 FEET. 18Z RAOB INDICATES SIMILAR. AMMENDED WITH LLWS UPON RECEIPT OF REPORT...BUT EXPECT CONTIUED MIXING SHOULD EVEN OUT THE WINDS WITHIN THE BOUNDARY LAYER OVER THE NEXT FEW HOURS. BUT NOTE SFC WINDS WILL REMAIN GUSTY WITH GUSTS 28-35 KTS POSSIBLE EVEN AWAY FROM STORMS. HARDIMAN && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 25, 3:35 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 335 PM CDT FRI APR 25 2008 ILZ027>031-036>038-040>042-047>051-261100- CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA- SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 335 PM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER ALL OF CENTRAL ILLINOIS LATE THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT...ESPECIALLY ACROSS WEST CENTRAL ILLINOIS. A FEW ISOLATED THUNDERSTORMS MAY DEVELOP WITHIN AN INCREASINGLY UNSTABLE BUT CAPPED AIRMASS THIS AFTERNOON. HOWEVER THE MAIN CONCERN IS WITH STORMS THAT HAVE DEVELOPED AHEAD OF AN APPROACHING COLD FRONT NEAR THE MISSISSIPPI RIVER. THESE STORMS WILL MOVE INTO WEST CENTRAL ILLINOIS BETWEEN 4 PM AND 5 PM...AND APPROACH THE I-55 CORRIDOR BY AROUND 6 PM. THE STORMS ARE EXPECTED TO MERGE INTO A SQUALL LINE BEFORE APPROACHING THE I-55 CORRIDOR...BUT THERE IS ALSO A SLIGHT CHANCE THAT DISCRETE CELLS COULD DEVELOP ON OUTFLOW BOUNDARIES AHEAD OF THE SQUALL LINE. THE FAST MOVING NATURE OF THE STORMS SHOULD PREVENT ANY WIDESPREAD FLOODING PROBLEMS. THE ILLINOIS RIVER AT AND BELOW HAVANA WILL REMAIN IN MINOR FLOOD FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR A FEW ISOLATED THUNDERSTORMS ON SUNDAY. IN ADDITION...THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ON WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. ILZ043>046-052>057-061>063-066>068-071>073-261100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT- RICHLAND-SHELBY-VERMILION- 335 PM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER ALL OF CENTRAL ILLINOIS THIS AFTERNOON AND EVENING. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. THUNDERSTORMS HAVE DEVELOPED AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON. THESE STORMS ARE EXPECTED TO MERGE INTO A SQUALL LINE......WHICH WILL APPROACH THE I-55 CORRIDOR AROUND 6 PM... THE I-57 CORRIDOR BETWEEN 7 AND 9 PM... AND ONWARDS TOWARDS THE INDIANA BORDER BETWEEN 9 PM AND MIDNIGHT. THERE IS ALSO A SLIGHT CHANCE THAT DISCRETE CELLS COULD DEVELOP ON OUTFLOW BOUNDARIES AHEAD OF THE APPROACHING SQUALL LINE. THE FAST MOVING NATURE OF THE STORMS SHOULD PREVENT ANY WIDESPREAD FLOODING PROBLEMS. THE ILLINOIS RIVER AT AND BELOW HAVANA WILL REMAIN IN MINOR FLOOD FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR A FEW ISOLATED THUNDERSTORMS ON SUNDAY. IN ADDITION...THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ON WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. HARDIMAN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:37 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Morgan, Schuyler, Scott | 38 min |
| Apr 25, 5:14 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Morgan, Scott | 46 min |
| Apr 25, 5:59 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 46 min |
| Apr 25, 6:37 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan | 38 min |
| Apr 25, 6:45 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, Macon, Sangamon | 30 min |
| Apr 25, 6:51 PM CDT | Tornado Warning | ILX | DeWitt, Logan | 15 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.